Alert archive / California / Frost Advisories in 2017

Frost Advisory 5, NWS San Diego, CA

November 18, 2017San Bernardino County, California

NWS San Diego, CA issued this frost advisory at Nov 18, 2017, 1:22 PM PST for San Bernardino County, California. It took effect at Nov 19, 2017, 12:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2017, 1:22 PM PST (21:22 UTC)
In effect from
Nov 19, 2017, 12:00 AM PST
Expired
Nov 19, 2017, 8:00 AM PST
In force
8 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2017-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2017-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2602 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

603 
WWUS76 KSGX 182122
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
122 PM PST Sat Nov 18 2017

...FROST ADVISORY FOR THE HIGH DESERTS TONIGHT...

.A cold airmass will settle over the region tonight with areas of
frost likely in the High Deserts through early Sunday morning.

CAZ060-190600-
/O.NEW.KSGX.FR.Y.0005.171119T0800Z-171119T1600Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
122 PM PST Sat Nov 18 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SUNDAY...

The National Weather Service in San Diego has issued a Frost
Advisory...which is in effect from midnight tonight to 8 AM PST
Sunday. 

* Location...The High Deserts including Victorville, Hesperia, 
  Helendale, Apple Valley, Yucca Valley, and El Mirage.

* Temperature...Falling to 28 and 33 degrees between Midnight and
  8 AM.

* Impacts...Temperatures this low can damage sensitive vegetation
  and harm pets. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Moede
2 follow-up statements
710 
WWUS76 KSGX 190547
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
947 PM PST Sat Nov 18 2017

...FROST ADVISORY FOR THE HIGH DESERTS TONIGHT...

.Clear skies, light winds and a cold airmass will bring freezing 
temperatures to the High Desert tonight.

CAZ060-191600-
/O.CON.KSGX.FR.Y.0005.171119T0800Z-171119T1600Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
947 PM PST Sat Nov 18 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY...

* Location...The High Deserts including Victorville, Hesperia,
  Helendale, Apple Valley, Lucerne Valley, Yucca Valley, and El
  Mirage.

* Temperature...28 and 33 degrees between 2 AM and 8 AM.
 
* Impacts...Temperatures this low can damage sensitive 
  vegetation and harm pets. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread freezing to near freezing 
temperatures are expected. Sensitive outdoor plants may be killed
or damaged if left uncovered.

&&

$$

Albright
765 
WWUS76 KSGX 191612
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
812 AM PST Sun Nov 19 2017

CAZ060-191715-
/O.EXP.KSGX.FR.Y.0005.000000T0000Z-171119T1600Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
812 AM PST Sun Nov 19 2017

...FROST ADVISORY HAS EXPIRED...

The Frost Advisory for the High Deserts expired at 8 AM. Morning
lows ranged from the upper 20s to low 30s. Victorville had a low
of 28, Hesperia had a low of 32, and Phelan had a low of 30.

$$

Moede

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Nov 18, 9:40 AM PST, 3 hours 42 minutes earlier.

Area forecast discussion, Nov 18, 9:40 AM PST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
940 AM PST Sat Nov 18 2017

.SYNOPSIS...
Warm and dry this weekend with weak high pressure building over the
region. It will be even warmer next week as the high strengthens
over the Southwest with record warmth quite likely Thanksgiving Day.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

The weather will be warm this weekend. The weather will be even
warmer next week.

Weak ridging aloft brought in a much drier airmass today as the PW
fell from 1.04" last night to 0.55" this morning. A testament to
this drier air is the lack of mid and high clouds that we've had the
last few days. A weak Santa Ana weather pattern is in place this
morning with a 1036 mb surface high over Utah generating localized
northeast winds in the mountains and passes. At 9 am, winds were
gusting to 27 mph at Fremont Canyon, 25 mph at Sierra Peak, 30 mph
at Campo, and 24 mph at Cabazon and Devore.

This weekend will mostly clear and mild with high pressure slowly
building in from the west. Nights will be clear and cool with
temperatures falling into the low to mid 30s in parts of the high
desert where patchy frost is likely.

The real warmth arrives next week when the ridge aloft amplifies to
a 594 dm high over northern Baja on Thanksgiving Day. Record highs
are quite likely Wednesday and Thursday. See the CLIMATE section
below for the record temperatures. Surface high pressure over the
Great Basin will maintain weak offshore low level flow, and high
temperatures will be way above average in all areas. Valley highs
will be in the 90s, and the coastal zones will see highs in the 80s.
The mountains will be in the 60s and 70s, the high deserts in the
80s, and the low deserts in the 90s.

Next weekend the ridge aloft weakens for minor cooling, but
temperatures will still be above average.

&&

.AVIATION...
181615Z...Coast/Valleys...A few patches of fog over the coast and
valleys this morning, with local vis down to 1/4 sm, will continue
to clear through 1800 UTC, while otherwise P6SM vis and mostly SKC
continues. 1800-19/0400 UTC, P6SM vis and mostly SKC. 19/0400-1500
UTC, some patches of low stratus/dense fog (with bases 200-400 ft
msl, tops 500-800 ft msl, and local vis 1/4 sm or less) may develop
within 5-10 sm of the coast, with possible impacts to KSAN, KSNA and
KCRQ, but confidence is low. Otherwise/Elsewhere, expect P6SM vis
and mostly SKC.

Mountains/Deserts...P6SM vis and mostly SKC through Sunday morning.

&&

.MARINE...
No hazardous marine conditions are expected through Wednesday.

&&

.CLIMATE...
Forecast highs Wednesday and Thursday compared to the record highs.

           Wednesday                Thursday
        Forecast/Record         Forecast/Record

San Diego.....84/84                   83/86
Riverside.....91/90                   91/91
Ramona........91/85                   91/89
Big Bear......68/65                   69/68
Palomar Mtn...75/74                   76/75
Palm Springs..92/93                   94/94
Borrego.......90/87                   91/88

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...Moede
AVIATION/MARINE...Harrison

Nearby

Frost Advisories in California, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.